Evidence map›Paper›PMID 28744164›Full record

ArticleInternational medical case reports journal2017

Phenytoin-induced Stevens-Johnson syndrome with myocarditis: a rare case report.

Ashwin Kodliwadmath

Open access · goldAbstract readCase Reports
In one paragraph

Article in International medical case reports journal, 2017. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 3 papers.

0numbers the graph read from it
0cells of the map it votes in
3citing papers in PubMed
0.6field-weighted citation impact, top 31% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

3 citing papers in PubMed, 7 citations in OpenAlex.

  1. Review
  2. Epidemiological Impact of Myocarditis.Journal of clinical medicine · 2021
    Review
  3. Review
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

1 author at 1 institution in 1 country.

Ashwin KodliwadmathDepartment of Medicine, Belgaum Institute of Medical Sciences, Belgaum, India.
Institute of Medical Sciences · IN

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Stevens-Johnson syndrome (SJS) is an acute life-threatening mucocutaneous reaction caused by excessive necrosis and detachment of the epidermis. It is commonly drug induced and phenytoin is a common precipitant. Phenytoin, an antiepileptic drug, is also known to cause myocarditis. Phenytoin causing both myocarditis and SJS in the same patient is very rare and can lead to increased morbidity and mortality. Here, we describe the case of a 43-year-old male who developed SJS and myocarditis secondary to phenytoin. In spite of aggressive resuscitative efforts, the patient could not be revived. Thus, a combination of myocarditis with SJS increases the mortality and should be considered in patients with SJS secondary to phenytoin and associated shock.

Indexed as

myocarditisphenytoinStevens–Johnson syndrome

Identifiers

PMID28744164
PMCPMC5513850
OpenAlexW2735281449

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.